Sorry I am new on here and originally posted this question on the "blood disorders" forums. Thought this forum was more appropriate.
I have being on warfarin for 6 months do to a blood clot behind my right knee and the lower part of my femoral vein. Have being therapeutic the entire time on warfarin and side effects were not to bad. I was due to come off and had another doppler just to check how much of the clot was still there. I still had residual clot and they say 2 more smaller ones behind my knee but lower than the original. How can this be? Is it possible these new clots were missed on the first doppler? They only went from thigh to knee on my first doppler and on the second they went thigh to ankle. Also can they tell the difference between old and knee clots? Is it possible that the clot my have spread right after my first doppler before I got on medication? My first clot was found about 1:30 in the afternoon and I wasn't given Lovenox until about 8:00 that night. Partly because they didn't know what dose to give. Could it have gotten bigger in those few hours? I guess I am really hoping that I didn't clot on the warfarin. Haven't being getting too many answers from my doctor.She is sending me to a specialist. So now I am off Warfarin and on daily injections of Tinzaparin for at least 3 months.
How are you? Warfarin, an anticoagulant, prevents blood from clotting. With this medicine, it may take longer than usual for bleeding to stop if you are cut or injured. The cause of the newer clots discovered may not be easy to find especially without direct clinical examination. Further evaluation may need to be done. The new blood clots may be associated with old clots as well as they may have broken away from the original clot. It is best that you discuss this with your attending physician for proper evaluation and to ease any doubts. Risk factors for blood clot may also help. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.